Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 51, NWS Cleveland, OH

June 23, 2017

NWS Cleveland, OH issued this small craft advisory at Jun 23, 2017, 6:18 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2017, 6:18 PM EDT (22:18 UTC)
Expired
Jun 23, 2017, 10:00 PM EDT
In force
4 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

743 
WHUS71 KCLE 232218
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
618 PM EDT FRI JUN 23 2017

LEZ147>149-240200-
/O.NEW.KCLE.SC.Y.0051.170623T2218Z-170624T0200Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
618 PM EDT FRI JUN 23 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS
EVENING... FROM WILLOWICK OHIO TO RIPLEY NEW YORK.

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
1 follow-up statement
905 
WHUS71 KCLE 240206
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 PM EDT FRI JUN 23 2017

LEZ147>149-240700-
/O.EXP.KCLE.SC.Y.0051.000000T0000Z-170624T0200Z/
/O.NEW.KCLE.SC.Y.0052.170624T0206Z-170624T0700Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1006 PM EDT FRI JUN 23 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE SMALL
CRAFT ADVISORY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3
AM SATURDAY.

* WINDS...WEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 3:54 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 23, 3:54 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
354 PM EDT Fri Jun 23 2017

.SYNOPSIS...
A cold front will cross the area this evening. A series of
troughs will cross the eastern Great Lakes and upper Ohio
Valley through the weekend and into Monday. High pressure will
then move overhead for the remainder of the work week with one
cold front sagging southward nearing Lake Erie Thursday into
Friday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The widespread heavy rain threat has pushed south of the area,
with light to moderate rain remaining across the southern half
of our county warning area to start the evening. But the cold
front remains across far southeast MI/northwest OH and with
soupy airmass, localized heavy rain still a threat this evening.
Just enough instability for a few thunderstorms as northwest OH
has been able to warm the best this afternoon. All precip
should be east of the area by about 3AM. Cooler tonight with
upper 50s across the west and inland NW PA and lower 60s
elsewhere.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
A broad upper level trough will encompass the Great Lakes and
Ohio Valley region for this weekend bringing temperatures down 5
to 10 degrees below normal. A series of surface troughs will
pass, each brining somewhat cooler air to the area each time.
Monday will be the coolest with H8 temperatures around 5C or 6C.
Will have a number of locations which will remain in the 60s
Monday. Lows each night will dip into the 50s. As far as
precipitation goes, one trough crosses Saturday. There likely
will not be enough moisture with it and will keep the mention of
precip out of the forecast. A more pronounced trough crosses
Sunday and we should have a daytime peak in instability showers
as lapse rates steepen. Same goes for Monday. Will have best
chances each time across northeast OH/nw PA.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Not many changes to the long term today.  The period will start out
unseasonably cool with highs Tuesday at least 10 degrees below
normal.  There could be some instability showers in the morning in
the east but drier air should win out by afternoon.  The high
responsible for the drying will move off to the east on Wednesday.
This will allow another strong storm system to drop over the
northern lakes.  This low will pass well to the north on Thursday
with a trailing front pushing south over the area.  This will result
in scattered showers and thunderstorm chances beginning Thursday.
The front will stall over the area by Friday resulting in continuing
precip chances.  Overall...the models are in fair agreement with
this scenario.  Temperatures will be back to near normal by Thursday
and Friday.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
A band of rain with embedded thunder continues across the area
this afternoon. Do not think the main band will come north from
it's current location which means places like TOL will see
little if any additional rain. A cold front just north of the
area will push south across the area by late evening. It will
take the remaining precip with it. A period of MVFR cigs is
expected behind the frontal passage with skies clearing
overnight and Saturday morning. Till then little change in vsbys
and cigs is expected with widespread MVFR and pockets of IFR in
the south where the heavier rain falls. Mainly VFR weather is
expected further north.

OUTLOOK...Chance of brief MVFR in showers Sunday into Monday
with a cold front and trough aloft.

&&

.MARINE...
A cold front will sag south across the lake this evening causing the
flow to become west to Northwest.  This sort of flow regime will
continue most of the weekend. It looks like speeds will increase a
little late tomorrow.  Do not think we will need any small craft
headlines but this is something that will need to be watched.
Westerly flow is also expected Monday.  Another cold front will
cross the lake by daybreak Tuesday with a return to northwest to
north flow.  A ridge will follow Tuesday night with the flow finally
returning to a southerly direction for Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...Oudeman
LONG TERM...Kubina
AVIATION...Kubina
MARINE...Kubina
Hazardous weather outlook, Jun 23, 4:20 AM EDT, 13 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
420 AM EDT Fri Jun 23 2017

LEZ061-142>149-162>169-240830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
420 AM EDT Fri Jun 23 2017

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-240830-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
420 AM EDT Fri Jun 23 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

Periods of heavy rain through today could lead to localized flooding.
Additionally, storms this afternoon ahead of the cold front have the
potential to become strong to severe with gusty winds and hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 23, 12:28 PM EDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1228 PM EDT FRI JUN 23 2017

OHZ023-033-231715-
Mahoning-Trumbull-
1228 PM EDT FRI JUN 23 2017

...A STRONG THUNDERSTORM WILL AFFECT MAHONING AND SOUTHERN TRUMBULL
COUNTIES...

At 1228 PM EDT, a strong thunderstorm was located 8 miles south of
Newton Falls, or 12 miles northwest of Salem, moving east at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Locations impacted include...
Youngstown, Boardman, Niles, Campbell, Hubbard, Canfield, Lordstown,
Hilltop, Maplewood Park, Austintown, Struthers, Girard, McDonald,
Poland, Ellsworth, New Middletown, Craig Beach, Lowellville, North
Jackson and Churchill.

LAT...LON 4097 8104 4099 8104 4099 8100 4116 8100
      4123 8052 4097 8052
TIME...MOT...LOC 1628Z 263DEG 35KT 4107 8096

Sefcovic

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:51 AM EDTAreal Flood AdvisoryCLEAshland, Holmes, Knox, Marion, Morrow, Richland and 3 more6 hr
Jun 23, 11:30 AM EDTFlash Flood WarningCLEMarion, Morrow6 hr
Jun 23, 12:28 PM EDTSpecial Weather StatementCLEMahoning47 min
Jun 23, 3:25 PM EDTRiver Flood WarningCLEMarion24 hr
Jun 23, 5:36 PM EDTAreal Flood AdvisoryCLEMarion, Morrow12 hr
Jun 23, 6:35 PM EDTBeach Hazards StatementCLEAshtabula, Lake3 hr
Jun 23, 6:58 PM EDTRiver Flood WarningCLEStark13 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.